I was diagnosed with hypothyroidism and I started 100mcg of synthroid middle of April. Since on the medication, I still have a lot of fatigue and I don't seem to lose any weight even with exercise. I also have noticed a lot of headaches, pretty much every day. My doctor says that the headaches are not from the medicine but how could it not be! I get it within 30 min of taking synthroid. I had blood drawn beginning of June and my tsh was 0.9 and my dr wants me to still stay on my 100mcg dose. I don't know I feel like the medicine is lowering my tsh but I'm just not feeling well! Someone please help me out and tell me what I should do!
Are you getting Free T3 and Free T4 tested each time you get TSH done? Those are much more important, as they are the actual thyroid hormones.
It's very possible that your dosage simply isn't high enough, yet to alleviate your symptoms.
Levothyroxine, the active ingredient in Synthroid, doesn't react in your system quickly enough for you feel effects (headache) within 30 minutes, so you could be having a reaction to a filler/binder or dye in the medication. Ask your doctor to switch you to a different brand of med (or a generic) or ask to try the 50 mcg pills (2/day for 100 mcg), because those have no dye.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.